MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an iliac percutaneous transluminal angioplasty using an advance 35 low profile balloon catheter, upon inflation, the balloon ruptured at 3atm.At the time of this report, it is unknown which direction the balloon burst.The type of contrast that was used was unknown.The mixture of contrast to saline was said to be 50/50.The lesion was located in the right common iliac.The vessel was described to have a small amount of angulation and calcification.No part of the device remained in the patient's body.The patient did not require additional procedures as a result of this event.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The device history record was reviewed.During the manufacturing process, the quantity of the work order was shorted during the ¿balloon folding¿ process.Therefore, the non-conformance is related to this complaint.There were no other reported complaints for this lot number.One used advance 35 lp low profile balloon catheter was returned for evaluation.The balloon had a horseshoe-shaped hole which was noted at 3.6cm from the distal tip.The hole measured 1mm in diameter.The balloon did not burst radially.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6522630
Report Number1820334-2017-00694
Device Sequence Number18834964
Product Code DQY
UDI-Device Identifier10827002522661
UDI-Public(01)10827002522661(17)181209(10)6439669
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-6-6.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1